Thunderstorm Wind, St. Charles
- When
- May 27, 6:15 PM CST
- Where
- St. Charles County, O Fallon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.800, -90.700
Amateur radio spotters reported trees down and 3/4 inch hail at several locations in O'Fallon. Trees were also reported down in St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Amateur radio spotters reported trees down and 3/4 inch hail at several locations in O'Fallon. Trees were also reported down in St. Charles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 27, 2:10 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT THU MAY 27 2004 .DISCUSSION... CONTINUING ACTIVE WEATHER TODAY. THE GOING FORECAST LOOKS PRETTY GOOD...AND WONT BE MAKING TOO MANY CHANGES AT THIS TIME. RIGHT NOW...A WARM IS STRETCHING FROM AROUND COLUMBIA TO ST LOUIS TO SALEM. VISIBLE SATELLITE IMAGERY IS CLEARLY SHOWING THE DELINEATION BETWEEN AIRMASSES AS THE CU HAS FORMED SOUTH OF THE BOUNDARY. RUC ANALYSIS SHOWS CAPES INCREASING TO OVER 4000 J/KG ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE AREA...LIS OF -9 TO -11...AND BULK SHEAR VECTORS OF BETWEEN 25 AND 30 M/S. LOOKS LIKE WERE SET TO ROCK AND ROLL AGAIN THIS AFTERNOON AND THIS EVENING. EXPECT HP SUPERCELLS AGAIN GENERALLY ALONG AND SOUTH OF I70 IN THE JUICIEST AIR...AND MULTICELL CLUSTERS...WITH POSSIBLY A SUPERCELL OR TWO UP NORTH. THE POTENTIAL FOR HEAVY RAIN WITH ANY OF THESE STORMS ALONG WITH THE ALREADY WET GROUND HAS ALSO PROMPTED US TO ISSUE A FLOOD WATCH...EFFECTIVE FOR THE ENTIRE AREA UNTIL MIDNIGHT. THIS AFTERNOON AND THIS EVENINGS CONVECTION SHOULD HELP TO PUSH THE FRONT BACK SOUTH OF US. THIS TIME BOTH MODELS HAVE DECIDED TO KEEP IT SOUTH OF US FOR AT LEAST ALL OF FRIDAY. THIS SHOULD GIVE US A BIT OF TIME TO DRY OUT BEFORE RETURN FLOW KICKS BACK IN ON SATURDAY. WE COULD SEE SOME WARM ADVECTION SHOWERS AND STORMS AS EARLY AS SATURDAY MORNING...BUT IT APPEARS AS THOUGH SATURDAY AFTERNOON WE MAY SEE A LITTLE MORE CONVECTION IN THE HEAT OF THE DAY. THE MODELS SEEM TO HAVE SPED THE NEXT COLD FRONT UP A BIT AND ARE NOW BRINGING IT THROUGH ON SUNDAY EVENING. ANOTHER ROUND OF THUNDERSTORMS LOOKS LIKELY WITH THE FROPA. NOT MUCH CHANGE TO THE EXTENDED FOR THIS FORECAST. ACTIVE WEATHER NOW BLOWING UP OVER THE CWFA SO WILL CUT THIS DISCUSSION SHORT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH UNTIL MIDNIGHT CDT FOR THE ENTIRE AREA .IL...FLOOD WATCH UNTIL MIDNIGHT CDT FOR THE ENTIER AREA CARNEY EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1243 PM CDT THU MAY 27 2004 ILZ095>097-MOZ018-019-026-027-034>036-042-281200- ADAMS IL-AUDRAIN-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A QUINCY TO PARIS LINE. A SLIGHT RISK COVERS AREAS NORTH OF THIS LINE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL RESUME SATURDAY AND CONTINUE THROUGH MEMORIAL DAY. SOME STRONG STORMS ARE EXPECTED ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ041-047>050-059-281200- BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-OSAGE- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS A WARM FRONT MOVES NORTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE WARM FRONT. A FEW MAY BE CAPABLE OF PRODUCING LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-060>065-075- 281200- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL-ST CHARLES- ST CLAIR IL-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON IL- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL RESUME SATURDAY AND CONTINUE THROUGH MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ072>074-084-085-099-281200- CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-WASHINGTON- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AS THE COLD FRONT BECOMES STATIONARY ACROSS SOUTHERN MISSOURI...AND ALSO ON SATURDAY AND SATURDAY NIGHT AS THE FRONT LIFTS BACK NORTHWARD AS A WARM FRONT. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE WARM FRONT. A FEW MAY BE CAPABLE OF PRODUCING LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD WENTZVILLE 38.81N 90.86W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION OBSERVED AT I-70 IN WENTZVILLE.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD WENTZVILLE 38.81N 90.86W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION OBSERVED AT I-70 IN WENTZVILLE.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N BOWLING GREEN 39.38N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N BOWLING GREEN 39.38N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM FUNNEL CLOUD NEW MELLE 38.71N 90.88W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION AT NEW MELLE...HWY Z.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM FUNNEL CLOUD NEW MELLE 38.71N 90.88W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION AT NEW MELLE...HWY Z.
&&
CVKINGThe St Louis radar (KLSX), 11 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397467, 5397468, 5397469, 5397470.